Feels like something caught in stomach


gm20

Recommended Posts

On Day 5 of Whole30 and I have been taking digestive enzyme supplements & HCL supplements with my meals, yesterday starting feeling like something is caught almost in my stomach, it is just below my breasts right in the middle, underneath where you can feel your bones before they arch out into ribs.And it has persisted today and feels quite uncomfortable, not painful, just a constant pressure. and every now and again will get slight pain on the right side of my chest. Burping gives very light relief and then it returns immediately.  Any ideas of what could be causing this?

 

My meals for the past two days have been:

 

Day 4:

 

M1: compliant 1.5 sausages with 1 red bell pepper (cooked) in coconut oil.

 

A cup of caffeine-free green tea.

 

M2: Lunch was slow-cooker beef mince stew with carrots and courgettes, olive oil on top.

 

M3: Dinner was roasted lamb with roasted carrots and butternut squash and spinach on the side, with olive oil. and some blueberries.

 

Day 5:

 

M1: Smoked salmon and a yellow bell pepper and cherry tomatoes.

 

M2: tomato and coconut milk prawn curry with kale, cauliflower and onion in it.

 

M3: I've yet to eat this yet, but will be chicken bone broth soup with maybe some vegetables added.

 

Link to comment
Share on other sites

  • Moderators

Hmmm. It might be the digestive supplements, if you've never taken them before. Your gut can take some time to come around if you've been eating a SAD diet.

 

You might be sensitive to tomatoes, or spices, or onions, cauliflower, or coconut milk. Take note of how you feel after eating these things and make adjustments.

 

You can do this!

Link to comment
Share on other sites

I had acid reflux for a while and was taking them on suggestion from a nutritionist, I have now stopped the HCL supplements as of yesterday as she suggested to stop those. And this morning feeling better - will log the feeling with my food diary and see what causes it. I have a feeling it may be the bell peppers!

Link to comment
Share on other sites

I had acid reflux for a while and was taking them on suggestion from a nutritionist, I have now stopped the HCL supplements as of yesterday as she suggested to stop those. And this morning feeling better - will log the feeling with my food diary and see what causes it. I have a feeling it may be the bell peppers!

HCL can be too much for someone who has plenty of their own stomach acid..(still manufacturing your own).  I thought it might be those.  Glad you feel better.

 

 

http://scdlifestyle.com/2013/10/4-common-betaine-hcl-mistakes/

 

 

“HCl should never be taken by anyone who is also using any kind of anti-inflammatory medication such as corticosteroids (e.g., Prednisone), aspirin, Indocin, ibuprofen (e.g., Motrin, Advil), or other NSAIDs. These drugs can initiate damage to the GI lining that supplementary HCl might aggravate, increasing the risk of gastric bleeding or ulcer.”

He goes on to warn:

“A much greater proportion of ‘newbies’ have taken, or are still taking, medication that could adversely interact with HCl and pepsin supplements. The same medications (mostly anti-inflammatories, but other medications, too) can seriously weaken the stomach lining to the point where it cannot handle HCl even if it is really needed.”

This warning is especially important for many of us with Inflammatory Bowel Disease because we’re highly likely to be currently taking Prednisone, or to have taken it in the past.

Dr. Wright does point out that several of his patients have taken Betaine HCl while on corticosteroids, but where does that leave you if you’re in this high risk group? 

Solution: if you’re not sure if you should take Betaine HCl, work with a skilled practitioner that knows about low stomach acid. And when in doubt… don’t use it. Instead, consider trying Digestive Bitters, which are a safe, natural stomach stimulants that can restore normal stomach acid production in some cases.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.